- This topic has 3 replies, 3 voices, and was last updated 7 years, 4 months ago by Anonymous.
December 13, 2012 at 5:43 am #107156AnonymousInactive
My beautiful girlfriend and i haven’t been together for so long, just a month but we’ve been friends for so much longer and she had GBS back in march, to put it into perspective I’ll talk about what happened and how it happened followed by what’s happening now.
Back in march, she was diagnosed with a moderate form of GBS, it left her paralyzed up to her neck where she had to be put on a respirator at her worse, she has been through a lot of pain and her battle lasted 22 days where she came back to us in a wheelchair for 2-3 weeks and then used her walker pretty heavily for a long time, until around the month of June. During which, going through spasms and immense pain, medication like Loritab and later M s contin (Morphine) and Zanaflaex. She got herself Off of loritab cause of the morphine but got addicted to it so she stopped taking Morphine and zanaflex in one go, then she went 5 months without those 2 (while taking excedrin and loritab sparsely) going through painful but bearable spasms around once a week; during this time up to recently, she hasn’t ate much; she never felt hungry so she never ate; of course i knew that this was a cover for something else going wrong so i kind of encouraged her to eat more and so she did, she still had bouts with her morphine addiction, having to throw out the rest of what she found over 3 separate occasions in the past month… A thing i should mention is that my girlfriend, is a cheerleader, therefor does a-lot of exercise during practice and games… I believe this to be the cause of what is happening now, her spasms have been getting more frequent, going up to twice a week in pairs of 2 (meaning she has a spasm and 20-30 minutes later has another one) Usually in her shoulder or hip but also in her knee, Tonight was the worse, her hip twitched and she had a spasm in severe pain begging it to stop, after that first one stopped around 1 hour ago she had her second one, cause of which she passed out twice due to the pain, she has taken half a pill of zanaflex earlier today in anticipation but she and i are afraid she will get addicted to them, I don’t want her to endure this pain but I don’t want her to get addicted to these pills and… I know cheer-leading is making this pain worse but could it be that it is her muscles rebuilding and her nerves getting used to it? could it be that she is getting worse because of her using her body to It’s limit? Should she stop cheer-leading all together? I honestly don’t know what to do; i know my post may seem somewhat erratic and badly formatted but I’m still in a state of shock… Can anyone set my mind straight? Shes about to get her 3rd one, I hope she doesn’t but it’s still twitching…
December 13, 2012 at 5:52 am #107157AnonymousInactive
She just had her third spasm and I’m sitting next to her while shes Passed out… I’m trying to wake her up but nothings working… 12:49 am
12:51am She randomly started breathing loudly and squealing in pain again… and passed out again…
12:53 am she wakes up and is in pain but at least shes responding now…
I don’t know what to do, she doesn’t wanna go to the hospital…
December 13, 2012 at 5:22 pm #107158GHParticipant
Pain is a tough one. I know this condition can be quite painful, as I was taking pain meds for a time myself. I was motivated to get off them as soon as possible. You don’t want to become addicted to pain meds.
Is she doing physical therapy? It is important during recovery to have the right amount and type of physical activity while avoiding overexertion. Perhaps she is trying to get back to her normal physical routine too soon. It’s best to work with a physical therapist and follow the advice of the therapist and a neurologist to guide her through recovery.
March 3, 2013 at 4:46 am #107656AnonymousInactive
I get spasms all the time, I have found potassium really helps.
As far as apin I went through the narcotics, followed by MMJ but I gave that up too as it is not legal where I live.
It’s no doubt a living it’s hell either be addicted or live with severe pain
- You must be logged in to reply to this topic.